Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Changing from Paxil to Zoloft

Posted by Sleepy Susan on August 2, 2003, at 17:38:43

In reply to Re: Changing from Paxil to Zoloft Sleepy Susan, posted by Janelle on August 2, 2003, at 14:38:36

Janelle wrote,
> First I'd just *warn* you that just because the Paxil was working for your daughter does NOT mean Zoloft will. It's always a crap shoot with these a-d's and sometimes a person has to try several of them before hitting on the one that works! I hope Zoloft works for your daughter.

I hope so too, from the various things I've read-it looked like the best posibility.

> That said, I was on Paxil (30 mg, increasing to 40 mg occasionally if I felt like I was heading downhill) for many years before it started inducing hypomania then pooped out.

Those sound like dosages for the regular Paxil, she is on the time release one, not sure how much of a difference that will make.

> My suggestion (and it's only my humble idea) wuold be for your daughter to go from the 25mg Paxil to the 12.5's for TWO weeks and then a couple of days off and then start with the starter pack on the Zoloft. The Zoloft starter pack is fine; dosing on Zoloft can ultimately go into the hundreds (I tried that one too; didn't work).

Ok, he suggested the 2 weeks first and then thought that 1 week should be fine. With what you have written, is there an AD that has worked for you?

> You said that you still wonder why they aren't admitting it is a 'withdrawl' issue -- what do you mean by this? I have read statements from the Paxil manufacturer and seen ads on TV where it is stated that one must go off that med gradually to avoid withdrawal. I think the FDA has made them put a warning on the package insert.
>
> Good luck!

Thanks, I hadn't seen that. Most things I have read on the SSRI's still say they don't cause addiction and there is no withdrawl, though they mention the discontinuation syndrome more often now.

Thanks for the information,Janelle,
Susan


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sleepy Susan thread:247549
URL: http://www.dr-bob.org/babble/20030802/msgs/247636.html